U.S. doctors online nowAsk doctors free
Marietta, GA
A 46-year-old female asked:

2 weeks after umbilical hernia repair, can't eat as much. get full much faster than before. used to eat 1 cup oatmeal (dry meas.) before bed. some days, more. now, it makes me too full. is this ok?

3 doctor answers3 doctors weighed in
Dr. Victor Bonuel
Internal Medicine 38 years experience
Discuss with your : Surgeon. It's usually stomach surgery that would affect the appetite and not hernia or intestinal operation. Could just be psychological. If you're losing weight with vomiting and diarrhea , go follow up with your dr right away!
Dr. Martin Raff
Infectious Disease 56 years experience
Go back to doctor: See the surgeon who performed the procedure and have them examine you for potential complications. Good luck.
Dr. David Earle
General Surgery 31 years experience
Probably: There are a variety of symptoms after an operation that ate likely due to the trauma of the operation and/or the anesthesia, especially if it was general anesthesia. These are highly variable, and usually wane with time. It doesn't sound serious, but call you surgeon if it persists, or gets worse.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 10, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.